Alert archive / South Carolina / Freeze Warnings in 2006
Freeze Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 3, 2006, 3:09 PM EST for 5 counties in South Carolina. It took effect at Mar 4, 2006, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 3:09 PM EST (20:09 UTC)
- In effect from
- Mar 4, 2006, 3:00 AM EST
- Expired
- Mar 4, 2006, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 58 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 3, 11:50 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 3, 11:50 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1150 AM EST FRI MAR 3 2006 .SHORT TERM (REST OF TODAY)... IN SPITE OF WK CCA WTH FULL SUN TEMPS WL RISE INTO MID TO UPR 60S THS AFTN. HAVE UPDATE FCST TO RAISE TEMPS. && .PREVIOUS DISCUSSION... (ISSUED 326 AM EST FRI MAR 3 2006) SHORT TERM (TODAY THROUGH SUNDAY)... UPPER TROUGH WILL REMAIN ALONG OR JUST OFFSHORE THE EAST COAST WITH A NW FLOW FOR OUR REGION THROUGH THE PERIOD. LEADING EDGE OF DRY COLD FRONT ACROSS CENTRAL SC CURRENTLY...WITH SIGNIFICANT DEWPOINT GRADIENT NOTED. TEMPERATURES STILL A LITTLE ON THE WARM SIDE CURRENTLY...BUT EXPECTING SOME COLD ADVECTION TO KICK IN LATER THIS MORNING. THE FRONT WILL CONTINUE TO SHIFT WELL TO OUR SOUTH...WITH THE SURFACE HIGH PRESSURE CENTER MOVING INTO THE GREAT LAKES REGION...WITH THE AXIS EXTENDING SOUTH INTO OUR REGION BY LATE SAT/SUNDAY. WE HAVE RESUMED OUR FREEZE/FROST PROGRAM FOR THE SPRING SEASON ACROSS OUR FORECAST AREA. TEMPERATURES LATE TONIGHT/SATURDAY MORNING APPEAR WILL REACH FREEZING AT LEAST ACROSS THE NORTHERN TIER OF OUR FORECAST AREA...POSSIBLY INTO THE CENTRAL. WILL ISSUE A FREEZE WATCH FOR THE NORTH AT THIS TIME. TEMPERATURES APPEAR WILL BE COLDER SATURDAY NIGHT/SUNDAY MORNING...WITH LESS WIND. FREEZE WARNINGS/FROST ADVISORIES MAY BE REQUIRED LATER...AND MAY INCLUDE AREAS FURTHER SOUTH. LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... NO CHANGES MADE. GFS MAINTAINS UPPER RIDGE ACROSS THE CENTRAL US...WITH UPPER TROUGHINESS ALONG THE EAST COAST. GFS BRINGS UPPER ENERGY/SURFACE LOW ACROSS THE REGION MONDAY...BUT MOISTURE APPEARS LIMITED IN NW UPPER FLOW. GFS INDICATES SIGNIFICANT UPPER HEIGHT RISES ACROSS THE SE US WED/THU...WITH HEIGHT FALLS WESTERN US...AND IS TRENDING UP WITH TEMPS. LATER MODEL RUNS WILL HAVE TO BE EXAMINED FOR CONSISTENCY...AND ADJUSTMENTS CAN BE MADE LATER WHEN CONFIDENCE WARRANTS. AVIATION... COLD FRONT CURRENTLY MOVING THROUGH THE CWA AT THIS TIME. SKIES ARE CURRENTLY CLEAR...AND THESE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS. SURFACE WINDS WILL TURN FROM THE WEST TO THE NORTH AS THE MORNING PROGRESSES. WINDS SHOULD REMAIN BETWEEN 5 AND 10 KNOTS THROUGH THE PERIOD...WITH SOME GUSTS TO 15 KNOTS POSSIBLE DURING THE AFTERNOON. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 3, 4:48 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 448 AM EST FRI MAR 3 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040948- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 448 AM EST FRI MAR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES MAY BE ENCOUNTERED LATE TONIGHT ACROSS THE NORTHERN PORTIONS OF THE COUNTY WARNING AREA. THIS INCLUDES THE COUNTIES OF LANCASTER...CHESTERFIELD...NEWBERRY...FAIRFIELD... KERSHAW...AND LEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY NIGHT...FREEZING TEMPERATURES MAY BE ENCOUNTERED ACROSS THE ENTIRE COUNTY WARNING AREA. FOR THE REMAINDER OF THE FORECAST PERIOD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:43 AM EST | Freeze Watch | CAE | Chesterfield, Fairfield, Kershaw, Lee, Newberry | 29 hr |
| Mar 3, 3:09 PM EST | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 5 more | 18 hr |
Nearby
Freeze Warnings in South Carolina, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.